Alert archive / Nevada / Snow Advisories in 2005

Snow Advisory 7, NWS Reno, NV

December 31, 20054 counties in Nevada; 4 counties in California

NWS Reno, NV issued this snow advisory at Dec 31, 2005, 9:21 AM PST for 4 counties in Nevada; 4 counties in California. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 31, 2005, 9:21 AM PST (17:21 UTC)
Expired
Dec 31, 2005, 4:00 PM PST
In force
7 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2005-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2005-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 311721
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
921 AM PST SAT DEC 31 2005

...SNOW LEVELS LOWERING AS HEAVY PRECIPITATION CONTINUES...

.A LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT NORTHERN
CALIFORNIA AND WESTERN NEVADA TODAY. ABUNDANT TROPICAL MOISTURE
WITH THIS SYSTEM WILL CONTINUE TO BRING VERY HEAVY PRECIPITATION
TO THE AREA TODAY. SNOW LEVELS ARE LOWERING BELOW 7500 FEET IN THE
SIERRA AND WILL CONTINUE TO FALL TODAY. NORTH OF INTERSTATE 80
SNOW LEVELS HAVE DROPPED TO BELOW 5500 FEET AND WILL NEAR VALLEY
FLOORS THIS AFTERNOON. GUSTY WINDS WILL ACCOMPANY THE RAIN AND
SNOW TODAY...RESULTING IN POOR VISIBILITY AND VERY HAZARDOUS
DRIVING CONDITIONS THROUGH THE HOLIDAY WEEKEND.

TRAVEL IS STRONGLY DISCOURAGED. MANY AREA ROADS ARE CLOSED DUE TO
FLOODING...MUD SLIDES...ROCK SLIDES...AND SNOW COVER. THIS
INCLUDES INTERSTATE 80...THE MOUNT ROSE HIGHWAY AND GEIGER GRADE. IF
YOU ATTEMPT TO TRAVEL ON FLOODED OR SNOW COVERED ROADS AREAS YOU
ARE PUTTING YOUR LIFE AND THE LIVES OF RESCUE...LAW ENFORCEMENT
AND UTILITY PERSONNEL AT RISK

CAZ072-NVZ002-010000-
/O.CON.KREV.WS.W.0007.000000T0000Z-060101T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
921 AM PST SAT DEC 31 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

HEAVY SNOW AND HEAVY RAIN WILL CONTINUE THROUGH THIS AFTERNOON.
SNOW LEVELS ARE AROUND 7000 FEET AND WILL DROP TO LAKE LEVEL BY
EARLY AFTERNOON BRINGING SNOW TO MOUNTAIN PASSES.

TOTAL SNOW ACCUMULATIONS OF 18 TO 30 INCHES ARE EXPECTED BY THIS
EVENING ABOVE 7000 FEET...WITH 5 TO 7 FEET ABOVE 8000 FEET. AT
LAKE LEVEL 3 TO 6 INCHES OF SNOW IS POSSIBLE BEFORE THE
PRECIPITATION ENDS THIS AFTERNOON.

IN ADDITION...WINDS GUSTS IN EXCESS OF 50 MPH WILL CREATE
HAZARDOUS DRIVING CONDITIONS. OVER HIGHER ELEVATIONS...WINDS WILL
GUST NEAR 100 MPH PRODUCING AREAS OF BLOWING SNOW AND POOR
VISIBILITY.

$$

CAZ073-010130-
/O.CON.KREV.WS.W.0007.051231T1800Z-060101T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
921 AM PST SAT DEC 31 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SNOW AND RAIN WILL CONTINUE THROUGH THIS EVENING. SNOW LEVELS ARE
NEAR 7500 FEET AND WILL DROP BELOW 7000 FEET BY EARLY AFTERNOON...
BRINGING SNOW TO MOUNTAIN PASSES.

TOTAL SNOW ACCUMULATIONS OF 14 TO 28 INCHES ARE EXPECTED BY LATE
THIS EVENING ABOVE 8000 FEET...WITH FOUR TO SIX FEET ABOVE 9000
FEET. BELOW 7000...FEET 3 TO 6 INCHES OF SNOW ARE POSSIBLE.

IN ADDITION...WINDS GUSTS IN EXCESS OF 50 MPH WILL CAUSE
HAZARDOUS DRIVING CONDITIONS. OVER HIGHER ELEVATIONS...WINDS WILL
GUST NEAR 100 MPH PRODUCING AREAS OF BLOWING SNOW AND POOR
VISIBILITY.

$$

CAZ070-071-NVZ005-010000-
/O.NEW.KREV.SN.Y.0007.051231T1721Z-060101T0000Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
921 AM PST SAT DEC 31 2005

...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SNOW LEVELS HAVE DROPPED BELOW 5000 FEET WITH WEATHER SPOTTERS
REPORTING 1 TO 3 INCHES OF SNOW ALONG HIGHWAY 395 BETWEEN
SUSANVILLE AND DOYLE IN LASSEN COUNTY.

HEAVY SNOW WILL CONTINUE THROUGH EARLY THIS AFTERNOON AND TAPER OFF
TO SCATTERED SHOWERS BY 4 PM. TOTAL ACCUMULATIONS OF 4 TO 8 INCHES
ARE POSSIBLE ABOVE 5000 FEET...WITH 2 TO 5 INCHES BELOW 5000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NVZ003-010130-
/O.NEW.KREV.SN.Y.0007.051231T1900Z-060101T0200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
921 AM PST SAT DEC 31 2005

...SNOW ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SNOW LEVELS WILL RAPIDLY LOWER FROM NEAR 7000 FEET TO 4500 FEET
THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE
BELOW 5000 FEET WITH...3 TO 6 INCHES ACCUMULATING ABOVE 5000 FEET.

DUE TO THE EXTENT OF THE FLOODING ALONG THE HIGHWAY 395 CORRIDOR
BETWEEN RENO AND MINDEN TRAVEL IS STRONGLY DISCOURAGED. STAY HOME.

$$

BRONG
1 follow-up statement
000 
WWUS45 KREV 312348
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
348 PM PST SAT DEC 31 2005

...STORM SYSTEM WINDING DOWN WHILE ANOTHER SYSTEM DEVELOPS OVER THE 
PACIFIC...

.A LOW PRESSURE SYSTEM IS WEAKENING AND MOVING EAST OF NORTHERN
CALIFORNIA AND WESTERN NEVADA THIS EVENING. HEAVY PRECIPITATION
WHICH BEGAN FRIDAY AFTERNOON WAS DECREASING LATE THIS AFTERNOON.
IN ADDITION...SNOW LEVELS WERE FALLING AS COOLER AIR MOVES INTO
THE REGION. SNOW LEVELS HAVE DROPPED BELOW 5000 FEET THIS
AFTERNOON AND SHOULD CONTINUE TO LOWER THROUGH THE EVENING.

TRAVEL IS STRONGLY DISCOURAGED THIS HOLIDAY WEEKEND. MANY AREA
ROADS REMAIN CLOSED DUE TO FLOODING...MUD SLIDES...ROCK SLIDES...
AND SNOW COVER.

ANOTHER STORM SYSTEM IS DEVELOPING OVER THE PACIFIC AND WILL
AFFECT THE REGION LATE SUNDAY AFTERNOON THROUGH MONDAY EVENING.
THIS SYSTEM WILL BE COLDER WITH LOWER SNOW LEVELS. UP TO A FOOT OF
SNOW IS POSSIBLE AT LAKE LEVEL BY MONDAY EVENING WITH 2 FEET OR
MORE ABOVE 8000 FEET.

CAZ072-NVZ002-010800-
/O.CAN.KREV.WS.W.0007.000000T0000Z-060101T0000Z/
/O.NEW.KREV.WS.A.0001.060102T0000Z-060103T0600Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
348 PM PST SAT DEC 31 2005

...WINTER STORM WARNING IS CANCELLED...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING. 

THE WINTER STORM WARNING HAS BEEN CANCELLED. HEAVY SNOW HAS
DECREASED LATE THIS AFTERNOON AS THE STORM SYSTEM HAS PUSHED SOUTH
AND EAST OF THE AREA. SCATTERED SNOW SHOWERS WILL CONTINUE THIS
EVENING AND END BY MIDNIGHT. A COUPLE OF INCHES OF SNOW IS STILL
POSSIBLE BY EARLY THIS EVENING.

STRONG WINDS WILL CONTINUE THIS EVENING WITH GUSTS IN EXCESS OF 50 
MPH WILL CREATE HAZARDOUS DRIVING CONDITIONS. OVER HIGHER 
ELEVATIONS...WINDS WILL GUST NEAR 100 MPH PRODUCING AREAS OF BLOWING 
SNOW AND POOR VISIBILITY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING
CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

NVZ003-010100-
/O.CAN.KREV.SN.Y.0007.000000T0000Z-060101T0200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
348 PM PST SAT DEC 31 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW
ADVISORY. 

THE SNOW ADVISORY HAS BEEN CANCELLED AS SNOW SHOWERS HAVE BECOME 
SCATTERED LATE THIS AFTERNOON.  ADDITIONAL ACCUMULATIONS COULD BE 
LOCALLY UP TO AN INCH. 

DUE TO THE EXTENT OF THE FLOODING ALONG THE HIGHWAY 395 CORRIDOR
BETWEEN RENO AND MINDEN TRAVEL IS STRONGLY DISCOURAGED. STAY
HOME.

$$

CAZ071-010800-
/O.EXP.KREV.SN.Y.0007.000000T0000Z-060101T0000Z/
/O.NEW.KREV.WS.A.0001.060102T0000Z-060103T0600Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
348 PM PST SAT DEC 31 2005

...SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING. 

THE SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON AS SNOW
SHOWERS HAVE ENDED.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING
CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

CAZ070-NVZ005-010100-
/O.EXP.KREV.SN.Y.0007.000000T0000Z-060101T0000Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
348 PM PST SAT DEC 31 2005

...SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

THE SNOW ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. 

THE SNOW ADVISORY HAS BEEN ALLOWED TO EXPIRE AS SNOW SHOWERS HAVE 
ENDED.

$$

CAZ073-010600-
/O.NEW.KREV.WS.A.0001.060102T0000Z-060103T0600Z/
/O.EXT.KREV.WS.W.0007.060101T0000Z-060101T0600Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
348 PM PST SAT DEC 31 2005

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
EVENING. THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM
PST THIS EVENING. 

SNOW AND RAIN WILL CONTINUE THROUGH THIS EVENING. SNOW LEVELS ARE
NEAR 7000 FEET AND WILL CONTINUE TO DROP THROUGH THE EVENING. TOTAL
SNOW ACCUMULATIONS OF 14 TO 28 INCHES ARE EXPECTED BY LATE THIS
EVENING ABOVE 8000 FEET...WITH FOUR TO SIX FEET ABOVE 9000 FEET.
BELOW 7000...FEET 3 TO 6 INCHES OF SNOW ARE POSSIBLE.

IN ADDITION...WINDS GUSTS IN EXCESS OF 50 MPH WILL CAUSE
HAZARDOUS DRIVING CONDITIONS. OVER HIGHER ELEVATIONS...WINDS WILL
GUST NEAR 100 MPH PRODUCING AREAS OF BLOWING SNOW AND POOR
VISIBILITY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY CREATE HAZARDOUS WINTER DRIVING
CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Dec 31, 2:56 AM PST, 6 hours 25 minutes earlier.

Area forecast discussion, Dec 31, 2:56 AM PST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
256 AM PST SAT DEC 31 2005

SHORT TERM...
SIGNIFICANT WINTER STORM AFFECTING THE SIERRA THIS MORNING.
PRECIPITATION AMOUNTS OF 2.00 TO 3.50 INCHES HAVE BEEN REPORTED
ACROSS THE KREV CWFA DURING LAST 24 HOURS.  AS MIGHT BE EXPECTED...
HEAVY PRECIP HAS BEEN SHOWING UP ON RADAR WEST OF SIERRA CREST...BUT
PRECIP IS ALSO SPILLING OVER INTO WESTERN NEVADA.  FLOOD WARNINGS
ARE IN EFFECT FOR MOST OF CWFA.  WINTER STORM WARNINGS ARE ALSO IN
EFFECT FOR THE SIERRA TODAY.

UPPER LOW CURRENTLY JUST OFF THE PACIFIC NW COAST AROUND 45N 130W.
STRONG JET STREAM SOUTH OF THE LOW IS ADVECTING INCREDIBLE AMOUNTS
OF MOISTURE DIRECTLY INTO THE SIERRA.  WITH THE MILD AIR MASS OVER
WESTERN NEVADA SNOW LEVELS ARE AROUND 8000 FEET.  THUS MOST OF THE
PRECIPITATION HAS BEEN LIQUID.  AT 08Z EVEN KTVL AND KTRK WERE 40
AND 39 DEG F RESPECTIVELY.  HEAVY RAINFALL HAS BEEN CAUSING RIVERS
TO SIGNIFICANTLY.  DAMAGING FLOODING IS EXPECTED ALONG THE MAINSTEM
OF THE TRUCKEE WITHIN THE NEXT 24 HOURS.  FLOOD WARNINGS WILL
REFLECT THIS.

MODELS CONTINUE TO SHOW STRONG WINDS AFFECTING THE CENTRAL SIERRA
AND WESTERN NEVADA TODAY.  WSETA...NAM AND GFS 90AGL WINDS RISE TO
AROUND 70 KTS OVER THE SIERRA FOOTHILLS BY 13Z TODAY.  WINDS WILL
START TO DECREASE AS PRECIP SPREADS INTO WESTERN NEVADA LATER THIS
AFTERNOON.  WILL CONTINUE MENTION OF WINDS IN FORECAST FOR TODAY.

CONVECTION IS ASSOCIATED WITH THIS SYSTEM WITH LIGHTNING STRIKES
SHOWING UP INVOF THE UPPER LOW NEAR THE OREGON BORDER.  THE GFS HAS
LIFTED INDICES OF BELOW ZERO OVER THE NORTHERN SIERRA AND WESTERN
NEVADA BY 00Z SUNDAY.  THIS SEEMS REASONABLE WITH THE COLD AIR ALOFT
THAT WILL BE ADVECTED INTO THE REGION WITH THE COLD FRONTAL PASSAGE
THIS AFTERNOON. THIS INSTABILITY WILL HELP TO INCREASE PRECIPITATION
RATES BETWEEN 21Z AND 03Z.  THE AIR MASS QUICKLY STABILIZES BY 06Z
SUNDAY AS THE DEEP LAYER OF COLD AIR FILTERS INTO WESTERN NEVADA.

WE SHOULD SEE A BRIEF BREAK IN PRECIPITATION ON SUNDAY AS THE UPPER
THROUGH MOVES TO THE CENTRAL ROCKIES.  SKIES HOWEVER SHOULD REMAIN
MOSTLY CLOUDY WITH PRECIP STILL POSSIBLE MAINLY IN THE SIERRA.  ON
MONDAY STILL ANOTHER IN A SERIES OF SYSTEMS MOVES TOWARD THE CALIF
COAST.  THIS UPPER LOW DIGS FARTHER SOUTH THAT THE PREVIOUS SYSTEMS
HAVE.  THE MAIN VORT LOBE IS PROGGED TO MOVE THROUGH SRN CALIFORNIA
BETWEEN 00Z AND 06Z TUESDAY.  WITH THIS COLDER SYSTEM WE CAN EXPECT
COOLER DAYTIME TEMPS ACROSS THE REGION ON MONDAY.  OHARA

.LONG TERM...TUESDAY THROUGH FRIDAY
NOT MUCH CHANGE TO EXTENDED.  AFTER THE DEEP TROUGH MOVES EAST ON
TUESDAY HIGH PRESSURE WILL BUILD INTO THE WESTERN CONUS.  HEIGHTS AT
500 MB RISE TO 576 DAM OVER WESTERN NEVADA BY 12Z THURSDAY.  MODELS
CONTINUE TO PROG A WEAK SHORTWAVE TO MOVE THROUGH THE NRN SIERRA AND
NRN NEVADA THURSDAY NIGHT.  THUS WILL CONTINUE WITH A SLIGHT CHANCE
OF PRECIP IN WESTERN ZONES BETWEEN 12Z THURSDAY AND 00Z SATURDAY.
OHARA

&&

.AVIATION...
PRECIP WILL CONTINUE OVER TERMINALS AND TWEB ROUTES INTO SUNDAY.
MAINLY VFR CONDITIONS EXPECTED WITH OCCASIONAL MVFR CONDITIONS...
ESPECIALLY IN THE TAHOE BASIN.  OHARA

&&

.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING ZONE 2 ABOVE 7000 FEET FROM 4 AM
        THROUGH 4 PM TODAY.
      URBAN AND SMALL STREAM FLOOD WARNING ZONES 2 AND 3 THROUGH
        THIS AFTERNOON.
.CA...FLOOD WARNING ZONE 71 FOR THE SUSAN RIVER THROUGH THIS EVENING.
      URBAN AND SMALL STREAM FLOOD WARNING ZONES 70>73 THROUGH THIS
        AFTERNOON.
      WINTER STORM WARNING ZONE 72 ABOVE 7000 FEET FROM 4 AM THROUGH
        4 PM TODAY.
      WINTER STORM WARNING ZONE 73 ABOVE 8000 FEET FROM 10 AM
        THROUGH 10 PM TODAY.

&&
Hazardous weather outlook, Dec 31, 7:00 AM PST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
700 AM PST SAT DEC 31 2005

CAZ070>073-NVZ001>005-011500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
700 AM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST
CENTRAL NEVADA AND WESTERN NEVADA.

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT TODAY FOR GREATER LAKE TAHOE AREA
AND MONO COUNTY FOR HEAVY SNOW AND HEAVY RAIN. PLEASE SEE THE
LATEST WINTER STORM WARNING FROM RENO/ WWUS45 KRNO WSWREV/ FOR
FURTHER DETAILS.

FLASH FLOOD WARNING IS EFFECT FOR TODAY FOR EXTREME WESTERN
NEVADA AND GREATER LAKE TAHOE AREA. PLEASE SEE THE LATEST
STATEMENTS FROM RENO/ WGUS75 KRNO FFSREV/.../ WGUS85 KRNO FLSREV/
.../ WGUS45 KRNO FLWREV/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT EVENTS ACCORDING TO
ESTABLISHED CRITERIA.

In the hours before

Local storm report, Dec 31, 4:00 AM PST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE RENO NV
400 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HEAVY RAIN       2 E CARSON CITY         39.17N 119.73W
12/30/2005  1.56 INCH        CARSON CITY        NV   TRAINED SPOTTER

            RAIN TOTAL SINCE 130 PM FRIDAY. ASH CANYON IN CARSON BURN
            AREA HAS MUDDY WATER RUNNING OFF SLOPES ONTO ROADWAYS.
            VICEE STILL HAD CLEAR WATER AS OF A COUPLE HOURS AGO.

0745 PM     FLOOD            CARSON CITY             39.17N 119.76W
12/30/2005                   CARSON CITY        NV   PUBLIC

            CARSON CITY PUBLIC WORKS REPORTS JUST GENERAL LOCAL URBAN
            FLOODING. NO MAJOR FLOODING OR ANY PROBLEMS FROM THE BURN
            AREA THROUGH 830 PM.

0806 PM     HEAVY RAIN       1 N JANESVILLE          40.30N 120.54W
12/30/2005  0.77 INCH        LASSEN             CA   TRAINED SPOTTER

            RAIN TOTAL DURING THE LAST 4 HOURS.

0915 PM     FLOOD            SOUTH LAKE TAHOE        38.94N 119.98W
12/30/2005                   EL DORADO          CA   PUBLIC

            STANDING WATER COVERING DRIVEWAYS IN URBAN AREA. NO MAJOR
            PROBLEMS YET. STILL RAINING.

0915 PM     HEAVY RAIN       1 N JANESVILLE          40.30N 120.54W
12/30/2005  0.73 INCH        LASSEN             CA   TRAINED SPOTTER

            RAINAFLL DURING THE LAST 2 HOURS. TOTAL OF 1.5 INCHES IN
            6 HOURS.

0915 PM     HEAVY RAIN       3 NW JANESVILLE         40.33N 120.60W
12/30/2005  1.90 INCH        LASSEN             CA   TRAINED SPOTTER

            TOTAL RAINFALL SO FAR TODAY. ELEV 4800 FT. LIVES NEAR
            BAXTER CREEK. CREEK IS NOT OVER BANKS YET.

0952 PM     FLOOD            CARSON CITY             39.17N 119.76W
12/30/2005                   CARSON CITY        NV   PUBLIC

            A LOT OF MUD AND WATER ON URBAN ROADS. NOT MUCH FLOW OUT
            OF THE HILLS YET IN BURN AREA. SANDBAGGING HOUSES JUST
            FROM HEAVY RAIN. KINGS CREEK FLOWING SIGNIFICANTLY BUT
            STILL WITHIN ITS BANKS. ASH CREEK FLOWING SIGNIFICANTLY
            ALSO, BUT STILL WITHIN BANKS IN THE VALLEY. SENSOR
            UPSTREAM INDICATES STAGE OF ASH CREEK IS JUST ABOVE FLOOD
            STAGE.

1027 PM     HEAVY RAIN       1 E JANESVILLE          40.30N 120.52W
12/30/2005  2.30 INCH        LASSEN             CA   TRAINED SPOTTER

            10 AM TO 6 PM FRIDAY TOTAL OF 0.95 INCHES. 6 PM TO 1025

            PM TOTAL OF 1.45 INCHES. MAJOR PONDING OF WATER ON ROADS.

1211 AM     FLOOD            TAHOE CITY              39.17N 120.14W
12/31/2005                   PLACER             CA   LAW ENFORCEMENT

            PLACER COUNTY SHERIFF OFFICE REPORTED THE TRUCKEE RIVER
            IS OUT OF ITS BANKS AT BRIDGE 10 ALONG CA HWY 89.THIS
            LOCATION IS ABOUT 5 MILES SOUTH OF THE COUNTY BORDER AND
            JUST SOUTH OF THE GOOSE MEADOWS CAMP GROUND. BRIDGE 10

            WOULD BE THE FIRST BRIDGE TO GO UNDER WATER ALONG HWY 89.

1222 AM     HEAVY RAIN       1 E JANESVILLE          40.30N 120.52W
12/31/2005  4.00 INCH        LASSEN             CA   TRAINED SPOTTER

            TOTAL RAINFALL SINCE 930AM FRIDAY.

1230 AM     FLOOD            TAHOE CITY              39.17N 120.14W
12/31/2005                   PLACER             CA   LAW ENFORCEMENT

            TRUCKEE RIVER ALONG CA HWY 89 IS SLIGHTLY OVER ITS BANKS
            FROM BRIDGE 10 -APPROX 5 MILES SOUTH OF COUNTY LINE- ALL
            THE WAY TO TRUCKEE.

0340 AM     FLOOD            TRUCKEE                 39.32N 120.20W
12/31/2005                   NEVADA             CA   LAW ENFORCEMENT

            TRUCKEE POLICE INDICATED THE DONNER PARK MOBLE HOME
            IS 3 FEET FROM FLOODING. THE SHELL STATION PARKING LOT
            IS FLOODED. THE WEST RIVER BRIDGE IS FROM 1 FOOT FROM
            FLOODING.

&&

BENINATO/CRUZ
Local storm report, Dec 31, 4:20 AM PST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
420 AM PST SAT DEC 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HEAVY RAIN       VIRGINIA CITY           39.31N 119.64W
12/31/2005  1.00 INCH        STOREY             NV   PUBLIC

            TOTAL AS OF 2 AM PST IN THE VIRGINIA CITY HIGHLANDS.

0256 AM     HEAVY RAIN       4 SSW VERDI             39.47N 120.03W
12/31/2005  0.00 INCH        SIERRA             CA   LAW ENFORCEMENT

            MUDSLIDE OVER THE WEST BOUND LANES OF INTERSTATE 80.
            HIGHWAY IS CLOSED AT THE NEVADA STATE LINE.

0309 AM     FLOOD            SOUTH LAKE TAHOE        38.94N 119.98W
12/31/2005                   EL DORADO          CA   LAW ENFORCEMENT

            FLOODING ACROSS MUCH OF EL DORADO COUNTY. NOTHING SERIOUS
            AS OF YET...MAINLY MINOR FLOODING.

&&

BRONG

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 4:55 PM PSTFlash Flood WarningREV15 hr
Dec 31, 7:55 AM PSTFlash Flood WarningREV4 hr
Dec 31, 11:40 AM PSTFlash Flood WarningREV4 hr
Dec 31, 12:34 PM PSTHigh Wind WarningREVChurchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more5 hr

Nearby

Snow Advisories in Nevada, 2005Snow Advisories in California, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.